A 26-year-old male asked:
Disclaimer

cousin takes thorazine (chlorpromazine) for schizophrenia.it works well. he developed tardive dyskinesia but its very subtle so dr doesnt want to take him off. normal?

3 doctor answers
Dr. Pacita David
29 years experience Psychiatry
Certainly possible: Tardive dyskinesia is a condition consisting of involuntary movements, more commonly of the tongue and lips. It can also involve the face, trunk and extremities. TD is a potential side effect of all antipsychotics, but more likely in first generation ones such as Thorazine, (chlorpromazine) vs. second generation. Decision to continue depends on patient response to treatment and degree of debilitation. Best.
Answered on Mar 15, 2017
1
1 comment
2
2 thanks
Dr. Krishna Kumar
54 years experience Psychiatry
Decision to continue depends on patient response to treatment and degree of debilitation.
Apr 13, 2016
Dr. Krishna Kumar
54 years experience Psychiatry
Tardive Dyskinesia: The symptoms of Tardive Dyskinesia are- involuntary • Facial grimacing • Swinging of the jaw • Repetitive chewing • Tongue thrusting and twisting • Puckering & smacking of the lips • Rapid eye blinking & eyebrow raising • Grunts and humming Go with your cousin to see Psychiatrist, inform about your observations and concern; and discuss management of Thorazine (chlorpromazine) and Day Treatment Center for recovery.
Answered on Nov 28, 2017
1
1 thank
Dr. Patricia Foster
43 years experience Psychiatry
TD: Tardive dyskinesia is related to total exposure to Thorazine (chlorpromazine) or similar meds; ie, the higher the dose and longer the time taking the med, the greater the risk of TD worsening. Since it's been already observed, would recommend reassessing for a lower dose with prescribing doctor. Weigh risks of TD vs benefits of present dose. See: http://www.nami.org/Learn-More/Mental-Health-Conditions/Related-Conditions/Tardive-Dyskinesia I hope this helps. Best wishes.
Answered on Apr 24, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 43-year-old male asked:
Dr. Dariush Saghafi
32 years experience Neurology
Check with your doc: I guess since you're taking thorazine, (chlorpromazine) you must be getting it from a doc. Why not ask them if you can either have a good evaluation ... Read More
1
1 thank
A 34-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
TD: Other antipsychotics & some anti emetics such as promethazine.
A 25-year-old male asked:
Dr. Bennett Machanic
51 years experience Neurology
Perplexed: Why are you to take a phenothiazine in this day and age, as the use of this class, other than Haldol and Compazine (prochlorperazine) is almost non-ex ... Read More
1
1 thank
A 33-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Thorazine (chlorpromazine): U get sedated, depending on the dose taken, have upset stomach, headaches, and your muscles tense up for short while.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month